hi. my name is paul and i'm another new member.
almost two weeks ago, my doctor gave me six sample daily doses of 500mg Levaquin for a cyst on my leg. before i took the first dose, i asked my doctor if there were any potential interaction with the only other medication i'm currently taking. he assured me there wasn't. there were no warnings or advisories on the sample packages, nor inside the box. though i also checked the manufacturers' websites of both drugs for interactions and side-effects, the Levaquin website only warned of hives and skin rashes... which i did not experience.
Levaquin was immediately effective in reducing the infection. but i also began to experience a wide range of symptoms, including sleeplessness and general unrest, cardiac arrhythmia, elevated blood pressure, severe headaches, indigestion, depression, altered senses of smell and taste, joint pain, and an assortment of throbs and needles everywhere from my feet to my face. whether it's related or not, i've also had daily mild hiccups and occasional eye twitches. the most immediate symptoms were sleeplessness and rapid heartbeat. i hardly slept at all for four days. and on nights two, three and four, when i finally fell asleep briefly, i awakened abruptly each night in extreme cardiac distress. i rationalized that these were not the classic heart attack symptoms i had experienced four years ago. but i fear that they each were potentially life-threatening episodes.
during those few days, my other symptoms rapidly manifested themselves. i felt so sick that i described my feelings to a friend as similar to what it must be like to receive aggressive chemotheraphy... or to being gradually poisoned to death.
suspecting an adverse reaction to the Levaquin, i checked the manufacturer's website again for information on these symptoms. i found nothing.
because i was scheduled to have the cyst removed last thursday, i reluctantly completed the course of antibiotics, taking my last dose a week ago today. but when i told the doctor of my symptoms, he delayed the office surgery. i see the doctor again this coming thursday, and plan to ask him to file an FDA Medwatch Report.
since yesterday, my blood pressure seems to be returning to normal. the depression has also subsided. but i still have the fatigue, joint pain, and other shooters, hiccups and twitches. i still have to take a sleeping aid to get any rest. and though it seems odd, while my sense of taste seems diminished, my sense of smell seems extremely heightened. many formerly pleasant aromas now smell sickening to me.
i guess my biggest concerns at this point are... whether any further permanent damage has been done to my heart? whether the cardiac symptoms may return spontaneously? how common are the cardiac symptoms in quinolone reactions? and how long am i likely to have to deal with the joint problems and other pains?
please forgive me for going on and on, but this is all still very new to me, and i'm still a bit stunned by it all. thanks to each of you for any information or advice you can share. and my thoughts are with you all in dealing with your own individual situations.
Last Updated 7/27/04